Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 20, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 7, 2015, 6:40 PM CDT for 8 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2015, 6:40 PM CDT (23:40 UTC)
- Expired
- Jun 8, 2015, 12:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, MO, Daviess County, MO, Grundy County, MO, Harrison County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 163 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
723 WGUS53 KEAX 072340 FFWEAX MOC001-061-079-081-129-171-197-211-080530- /O.NEW.KEAX.FF.W.0020.150607T2340Z-150608T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 PM CDT SUN JUN 7 2015 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI... NORTHERN ADAIR COUNTY IN NORTHEAST MISSOURI... NORTHERN GRUNDY COUNTY IN NORTH CENTRAL MISSOURI... SCHUYLER COUNTY IN NORTHEAST MISSOURI... SOUTHEASTERN HARRISON COUNTY IN NORTH CENTRAL MISSOURI... SOUTHERN MERCER COUNTY IN NORTH CENTRAL MISSOURI... SOUTHERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI... SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI... * UNTIL 1230 AM CDT * AT 638 PM CDT...THE PUBLIC REPORTED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATED RAINFALL AMOUNTS IN EXCESS OF 3 INCHES IN THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BETHANY...KIRKSVILLE...LANCASTER...MILAN...UNIONVILLE...DOWNING... GALT...GILMAN CITY...GREEN CITY...GREENTOP...NOVINGER... PRINCETON...QUEEN CITY...RIDGEWAY AND SPICKARD. THIS HAS ALREADY RESULTED IN WATER OVER ROADS NEAR GILMAN CITY. THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 79 AND 102. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA THIS EVENING. && LAT...LON 4056 9236 4020 9236 4004 9409 4040 9409 $$ CUTTER
1 follow-up statement
313 WGUS73 KEAX 080508 FFSEAX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1208 AM CDT MON JUN 8 2015 MOC001-061-079-081-129-171-197-211-080523- /O.CAN.KEAX.FF.W.0020.000000T0000Z-150608T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DAVIESS MO-GRUNDY MO-HARRISON MO-MERCER MO-PUTNAM MO-SCHUYLER MO- SULLIVAN MO-ADAIR MO- 1208 AM CDT MON JUN 8 2015 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN ADAIR... SULLIVAN...SCHUYLER...SOUTHERN PUTNAM...SOUTHERN MERCER... SOUTHEASTERN HARRISON...NORTHERN GRUNDY AND NORTHEASTERN DAVIESS COUNTIES IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4056 9236 4020 9236 4004 9409 4040 9409 $$ CDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 6:35 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 7, 6:35 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT Sun Jun 7 2015
.DISCUSSION...
Issued at 305 PM CDT SUN JUN 7 2015
The main threat in the short term will revolve around thunderstorms
expected to develop this afternoon out ahead of a cold front across
northern Missouri and northeastern Kansas. With MLCAPE values of
2000-2500J/Kg...steep lapse rates...dewpoints around 70F...and
modest 0-6KM shear storms will have the potential to become severe.
The main threats will be large hail and damaging winds. However,
what may be the biggest threat will be the potential for flash and
river flooding. PWAT values this afternoon through tonight are
running in the 1.75"-2.00" range. Couple that with a slow moving
cold front dropping through the area, unidirectional shear
paralleling the front and very wet antecedent conditions and,
training storms producing heavy rain may be possible. This would
lead to flash flooding especially across eastern Kansas and western
Missouri where flash flood guidance is low as well as along swollen
area rivers where additional/continued river flooding would be
likely.
These storms are expected to slowly sink south tonight finally
exiting the area by tomorrow morning. However, after tomorrow
morning we finally get get a much welcome return to drying
conditions. The upper level trough will move through the region by
tomorrow morning leaving the area in benign northwest flow aloft.
Highs will be in the mid 80s. Tuesday, height rises and warm
southwesterly flow will allow highs to climb into the upper 80s to
lower 90s. Wednesday, the area moves under a low amplitude upper
level ridge of high pressure. However, that should still drive high
temperatures back into the upper 80s to lower 90s. Late
Wednesday/Wednesday night a weak back door cold front will be forced
into the area as an upper level trough moves from the Canadian
Plains into the northern Great lakes. This will bring the chance for
showers and thunderstorms late Wednesday into Wednesday night across
the northern CWA. This cold front will stall across the area on
Thursday and lift back northward. The area should remain capped
however a few thunderstorms can not be ruled out.
The active pattern looks to return to the region on Thursday night
as an upper level trough moves from the Great Basin into the eastern
Rockies and forces a cold front into the Plains. On Friday, that
upper trough moves into the central Plains and then into the Upper
Midwest leaving the cold front stalled across the CWA. Several
shortwaves moving in southwesterly flow aloft will be possible
Friday into Sunday providing the chance for several rounds of
thunderstorms with the quasi-stationary front as the focus.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 635 PM CDT SUN JUN 7 2015
Thunderstorms are expected to develop in the VC of the terminals over
the next hour or two as models depict a weak disturbance movg thru
ern KS initiating convection. Best timing for tsra at the terminals
is 01Z-04Z with lgt shra and embd thunderstorms poss for a few hour
after that. Pcpn will mov out of the terminals by 07Z-09Z. Otrw VFR
conds are expected thru the pd as cigs will remain bkn around 4kft
tonight before scattering overnight. The only exception to VFR conds
will be the potential of reduced vsbys to 4-5SM in thunderstorms. A
weak cold front will drop thru the terminals tonight. This front is
currently movg thru STJ and will cont to sink slowly south movg thru
the other terminals btn 03Z-05Z. Winds at 10-15kts from the SW will
veer to the NW behind the front btn 5-10kts. Winds tomorrow morning
will remain out of the NW but increase btn 10-15kts through the day.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through Monday morning FOR KSZ025-057-102>105.
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ012>014-020>022-
028>030-037-038-043-044.
&&
DISCUSSION...73
AVIATION...73Hazardous weather outlook, Jun 7, 5:07 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 507 AM CDT SUN JUN 7 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 507 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. DUE TO RECENT HEAVY RAINFALLS AND SATURATED SOILS...ANY ADDITIONAL HEAVY RAINFALL IN THESE SENSITIVE AREAS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL RETURN THURSDAY INTO THE WEEKEND.
In the hours before
Local storm report, Jun 7, 5:16 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
516 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 N OSGOOD 40.24N 93.35W
06/07/2015 E0.88 INCH SULLIVAN MO PUBLIC
&&
ABLocal storm report, Jun 7, 5:29 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
529 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 7 NNW MILAN 40.29N 93.17W
06/07/2015 E1.00 INCH SULLIVAN MO PUBLIC
&&
LAFLINLocal storm report, Jun 7, 5:47 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 SW LIVONIA 40.45N 92.76W
06/07/2015 E0.75 INCH PUTNAM MO PUBLIC
&&
LAFLINLocal storm report, Jun 7, 5:51 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MILAN 40.20N 93.12W
06/07/2015 E0.75 INCH SULLIVAN MO PUBLIC
&&
ABLocal storm report, Jun 7, 5:57 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL NW GILMAN CITY 40.14N 93.87W
06/07/2015 E1.00 INCH HARRISON MO AMATEUR RADIO
&&
ABSpecial weather statement, Jun 7, 6:00 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 PM CDT SUN JUN 7 2015 MOZ005-006-014-015-072330- DAVIESS MO-GRUNDY MO-HARRISON MO-MERCER MO- 600 PM CDT SUN JUN 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER... SOUTHEASTERN HARRISON...NORTHWESTERN GRUNDY AND NORTHEASTERN DAVIESS COUNTIES UNTIL 630 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GILMAN CITY...OR 10 MILES SOUTHEAST OF BETHANY...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TRENTON...SPICKARD...BRIMSON...MODENA...TINDALL AND MILL GROVE. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4035 9353 4007 9349 4008 9396 4024 9399 TIME...MOT...LOC 2300Z 262DEG 20KT 4017 9385 PMM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:36 AM CDT | Flash Flood Watch | EAX | Andrew, Buchanan, Caldwell, Cass, Clay, Clinton and 7 more | 23 hr |
| Jun 7, 3:28 PM CDT | Special Weather Statement | EAX | Worth | 32 min |
| Jun 7, 3:35 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Nodaway, Worth | 25 min |
| Jun 7, 3:58 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Worth | 32 min |
| Jun 7, 5:03 PM CDT | Special Weather Statement | EAX | Schuyler | 12 min |
| Jun 7, 5:05 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 14 min |
| Jun 7, 5:09 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 36 min |
| Jun 7, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 26 min |
| Jun 7, 6:00 PM CDT | Special Weather Statement | EAX | Grundy | 30 min |
| Jun 7, 6:05 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler, Sullivan | 40 min |
| Jun 7, 6:45 PM CDT | Special Weather Statement | EAX | Linn | 30 min |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.